How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Pauline Your Own Question
Pauline
Pauline, Doctor (MD)
Category: Health
Satisfied Customers: 8631
Experience:  Medical Doctor & Registered Pharmacist. Worked as Community pharmacist for 17 years.
659881
Type Your Health Question Here...
Pauline is online now
A new question is answered every 9 seconds

Here are the symptoms I am worried about 1) yellow coated

This answer was rated:

Here are the symptoms I am worried about:

1) yellow coated tongue
2) tongue may be swollen since I seem to hit the sides with my teeth and have caused soreness
3) My stools are yellowish-light orangish and have been for a few weeks.
4) I have excessive sweating and feeling overheated but that is proably still menopaus

I am a 56 year old woman. I have gained 50 lbs in the last year ( 5'8" and 185 lbs.), am on Nortriptaline and celebrex for severe chronic depression and lebothyroxin. I try to take fish oil and vitamins daily but sometimes don't. I have used alcohol in excess (wine over 20 oz. about 5 days/ week) for the last month. But not drinking yesterday and today, etc. I do not have yellow eyes or wellow skin, but I am worried about liver or gallbladder problems.

Thank you

Pauline :

There could possibly be a couple of issues going on here.

Pauline :

The yellow tongue is likley to be oral thrush and is treated with oral fluconazole capsules or a nystatin suspension.

Pauline :

Sudden onset swollen tongue may be an allergy, however a slowly developing swollen tongue may be a vitamin deficiency and so you need blood tests for vitamin B12 and folate.

Pauline :

The color of the stool may indicate fast gastric transit however if your urine is very dark orange then you do need to have liver function tests to check bilirubin. You do not develop obvious jaundice of skin or eyes until bilirubin is over 100.

Pauline :

The sweating may be the menopause or may be due to either infection or possibly alcohol withdrawal. If you have the shakes then you need to see a doctor for evaluation of alcohol withdrawal.

Pauline :

Weight gain may be due to increase in calories however I would suggest that you have your thryoid level checked.

Pauline :

There is no doubt that drinking to excess can have side effects, however you will need a full assessment in person complete with blood tests to see if the liver has been damaged.

Pauline :

In the meantime do drink plenty of water.

Customer:

Can I get ?oral fluconazole or nystatin susp. over the counter?

Pauline :

You may be able to get oral fluconazole. If not..ask the pharmacist for a miconazole oral gel which can be used applied to the tongue instead.

Customer:

thanks

Pauline and 2 other Health Specialists are ready to help you